Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 396, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 14, 2006, 4:54 PM CDT for McIntosh County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2006, 4:54 PM CDT (21:54 UTC)
- Expired
- Aug 14, 2006, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County McIntosh County, OK
The radar
The Tulsa radar (KINX), 93 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 142154 SVRTSA OKC091-142230- /O.NEW.KTSA.SV.W.0396.060814T2154Z-060814T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 454 PM CDT MON AUG 14 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 530 PM CDT * AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR RAIFORD...MOVING EAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VIVIAN... STIDHAM...CHECOTAH AND EUFAULA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3538 9587 3520 9587 3525 9551 3551 9548 $$
1 follow-up statement
000 WWUS54 KTSA 142212 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 512 PM CDT MON AUG 14 2006 OKC091-142230- /O.CON.KTSA.SV.W.0396.000000T0000Z-060814T2230Z/ MCINTOSH OK- 512 PM CDT MON AUG 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR MCINTOSH COUNTY... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR VIVIAN...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VIVIAN... ONAPA...CHECOTAH AND EUFAULA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3538 9587 3520 9587 3525 9551 3551 9548 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:48 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 14, 2:48 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 248 PM CDT MON AUG 14 2006 .DISCUSSION... POPS FORECAST WILL BE SOMEWHAT TRICKY TONIGHT AS FRONTAL BOUNDARY PRESENTLY FROM ABOUT A MIAMI TO PAWNEE LINE SAGS ACROSS PART OF THE AREA DURING THE NIGHT. IN ADDITION...AN OUTFLOW BOUNDARY FROM SOUTHERN KANSAS STORMS EARLY THIS MORNING REMAINS PRESENT SOMEWHERE NEAR I-40. A FEW STORMS HAVE BEGUN TO FIRE ALONG THESE TWO FEATURES AND SHOULD CONTINUE ON THROUGH THE EVENING. MODIFIED MORNING SOUNDINGS INDICATE DEEP INVERTED-V STRUCTURE AND A FEW STRONG OR DAMAGING DOWNBURSTS SEEM LIKELY THROUGH THE EVENING HOURS...WITH BETTER CHANCES TO THE SOUTH AND EAST. MEANWHILE A WELL DEFINED MCV CLEARLY SEEN ON VIS SATELLITE NEAR ABILENE CONTINUES TO SLOWLY LIFT NORTH NORTHEAST. MODEL TRENDS HAVE BEEN TO LIFT THIS FEATURE ALMOST DUE NORTH AND EVENTUALLY SHEAR IT APART AS IT ENCOUNTERS THE FRONTAL ZONE ACROSS NW OKLAHOMA. THIS FEATURE COULD SERVE TO ENHANCE CONVECTION ALONG FRONT SHOULD IT MAINTAIN ITSELF LONG ENOUGH AND WILL THUS KEEP MEDIUM TO HIGH CHANCE POPS GOING THROUGH THE NIGHT MOST AREAS. FRONTAL POSITION AND POSSIBLE ONGOING CONVECTION EARLY MAKE FOR TRICKY TEMP FORECAST TUESDAY. BOTH WRF/GFS FROM 12Z SUGGEST FRONT WILL NOT CLEAR SE OKLAHOMA AND GIVEN UPPER FLOW PATTERN AND TIME OF YEAR THIS SEEMS PLAUSIBLE...BUT IF CONVECTION BECOMES MORE WIDESPREAD OUTFLOW COULD PUSH MUCH FURTHER SOUTH. HAVE STUCK WITH IDEA OF GOING ABOVE GUIDANCE TEMPS WITH FAR SOUTHERN AREAS AGAIN TOPPING 100. RETURN FLOW SETS UP QUICKLY MIDWEEK AS FRONT WASHES OUT AND BRINGS MORE HOT WEATHER. AGAIN HAVE GONE WELL ABOVE GUIDANCE TEMPS THROUGH THE LATER PERIODS. STILL SOME POSSIBILITY OF ANOTHER FRONTAL BOUNDARY APPROACHING FROM THE NORTH BY THE WEEKEND...BUT FOR NOW HAVE KEPT HOT AND DRY FORECAST THROUGH DAY 7. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 93 76 100 / 30 30 20 10 FSM 74 94 73 95 / 50 30 20 10 MLC 74 100 74 102 / 40 20 20 10 BVO 67 92 68 100 / 20 30 20 10 FYV 68 89 67 91 / 40 30 20 10 BYV 66 88 65 89 / 40 30 20 10 MKO 70 93 72 99 / 40 30 20 10 MIO 66 92 70 98 / 30 30 20 10 F10 71 95 72 100 / 40 30 20 10 HHW 77 101 76 101 / 30 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 14, 4:15 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT MON AUG 14 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
415 PM CDT MON AUG 14 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND ALL NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EAST CENTRAL OKLAHOMA AND
ALL NORTHWEST ARKANSAS.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
HOT TEMPERATURES COMBINED WITH A MOIST AIR MASS HAS PRODUCED
MODERATE TO STRONG INSTABILITY THIS AFTERNOON. SCATTERED
THUNDERSTORMS ARE ONGOING ACROSS MUCH OF THE AREA THIS
AFTERNOON...WITH THE GREATEST COVERAGE ALONG A STALLED BOUNDARY
LOCATED FROM NEAR FAYETTEVILLE ARKANSAS TO OKMULGEE OKLAHOMA. THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND
DOWNBURST WINDS OF 70 MPH. CONDITIONS SUPPORTING THIS TYPE OF
SEVERE WEATHER ARE COMMON ACROSS ALL EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS.
HOT AND HUMID CONDITIONS HAVE PRODUCED HEAT INDICES
BETWEEN 100 TO 105 OVER MUCH OF SOUTHEASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS. PRECAUTIONS SHOULD BE TAKEN FOR ANY REQUIRED
OUTDOOR ACTIVITIES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE SHORT LIVED NATURE OF
ANY SEVERE THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THE LINGERING FRONTAL BOUNDARY WILL SUPPORT MORE THUNDERSTORM
ACTIVITY ON TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS WHEN THE ATMOSPHERE IS MOST UNSTABLE. STORMS THAT FORM WILL
BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS BUT MOST WILL REMAIN
BELOW SEVERE LEVELS.
MUCH OF THE AREA WILL BEGIN EXPERIENCING AFTERNOON HEAT INDICES IN
THE 100 TO 105 DEGREE RANGE BY WEDNESDAY AND THIS WILL CONTINUE
THROUGH THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Aug 14, 4:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST HUNTSVILLE 36.09N 93.74W
08/14/2006 E60 MPH MADISON AR PUBLIC
&&
PBSSpecial weather statement, Aug 14, 4:23 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT MON AUG 14 2006
ARZ002-142230-
CARROLL AR-
423 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CARROLL
AT 423 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF DRYFORK...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DENVER...OSAGE...GREEN
FOREST...DRYFORK...DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...
CABANAL...RULE AND COIN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 14, 4:25 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT MON AUG 14 2006
OKZ060-142200-
TULSA OK-
425 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTH TULSA
AT 425 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF GLENPOOL...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...GRAY...TULSA...SAND
SPRINGS...JENKS...GLENPOOL AND BROKEN ARROW.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 14, 4:31 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT MON AUG 14 2006
OKZ071-142215-
MCINTOSH OK-
431 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 431 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF RAIFORD...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HANNA...VERNON...RAIFORD...
VIVIAN...STIDHAM AND PIERCE.
THIS STORM...AND ANY OTHER THAT DEVELOPS ACROSS THE MCINTOSH COUNTY
THROUGH 515 PM...WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 14, 4:36 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT MON AUG 14 2006
ARZ019-142215-
CRAWFORD AR-
436 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 436 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CEDARVILLE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...UNIONTOWN...MOUNTAINBURG...
CEDARVILLE...NATURAL DAM...CHESTER...FIGURE FIVE AND RUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 14, 4:37 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT MON AUG 14 2006
OKZ064-142200-
CREEK OK-
437 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 437 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF KIEFER...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 38 min |
| Aug 14, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 26 min |
| Aug 14, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 15 min |
| Aug 14, 5:42 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 63 min |
| Aug 14, 5:43 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 47 min |
| Aug 14, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 47 min |
| Aug 14, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 63 min |
| Aug 14, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.